MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE
Catalog Number 309646
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 5ml ll sp125 had leakage.The following information was provided by the initial reporter: material#: 309646 batch#: unknown it was reported by the customer that the 5 ml syringes that were being used were defective.They were leaking through the plunger, which would have resulted in failing the sterility test if they were sent out of the iv room for testing and use.Additionally, in two syringes we noticed metallic contaminants inside the syringes.There was one contaminant in each syringe, small and rose-gold in color.The contaminants look similar to metal shavings or glitter.I also noticed in a few of the defective syringes that the plunger appeared to be breaking off into small pieces inside the syringe.40 syringes were thrown away during compounding due to leaking and the 2 contaminated syringes.Verbatim: the customer noticed that the 5 ml syringes that were being used were defective.They were leaking through the plunger, which would have resulted in failing the sterility test if they were sent out of the iv room for testing and use.Additionally, in two syringes we noticed metallic contaminants inside the syringes.There was one contaminant in each syringe, small and rose-gold in color.The contaminants look similar to metal shavings or glitter.I also noticed in a few of the defective syringes that the plunger appeared to be breaking off into small pieces inside the syringe.40 syringes were thrown away during compounding due to leaking and the 2 contaminated syringes, resulting in loss of final product, (recipe makes 250 ephedrine syringes, however due to the transfer loss from transferring drug from the defective syringe to a new syringe, only 242 syringes were made), and large supply waste.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage.As no physical or picture sample, or valid lot number was provided for evaluation, by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 5ML LL SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23278439
Report Number1213809-2025-00643
Device Sequence Number5519331
Product Code FMF
UDI-Device Identifier30382903096467
UDI-Public(01)30382903096467(10)5127798
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309646
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown